MAUDE Adverse Event Report: SMITH & NEPHEW, INC. THREADED ROD 400MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. THREADED ROD 400MM; PIN, FIXATION, THREADED
Model Number 102314
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that dr.States that 10mm nuts are sticking onto threaded rods, making it unable to thread and unthread up and down the rod.This has happened multiple occasions on 400mm rods, but also on the shorter rods.Happens when adjusting in clinic after procedure.Because of this malfunction, procedure was delayed more than 30 min and an s+n backup device was necessary.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A nut is stuck on the device and cannot be removed.The threads on the device are heavily damaged around the failure site.A review of complaint history did not reveal additional complaints for the listed device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include improper handling or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
THREADED ROD 400MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10261778
Report Number1020279-2020-03105
Device Sequence Number19454244
Product Code JDW
UDI-Device Identifier28033201841871
UDI-Public28033201841871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102314
Device Catalogue Number102314
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1